Boundary Value Method for Direct Solution of Sixth-Order Boundary Value Problems

Main Article Content

Olaiya Olumide O.
Azeez Rasaq A.
Modebei Mark I.

Abstract

In this work, 7th order continuous block methods called the Boundary Value Method (BVM) for the numerical approximation of sixth-order boundary Value Problem (BVPs) is proposed. These methods are derived using the Chebyshev polynomial as basis functions. The BVM comprises the main methods and additional methods, put together to form a block method and thus solved simultaneously to obtain an approximate solution for sixth-order BVPs. This method do not require a starting value as it is self-starting. The BVM is found to be consistent and its convergence was discussed. Numerical examples are shown to illustrate the applicability of the method. To show the efficiency of this method, the approximated solution derived from the methods is compared to the exact solutions of the problem and thus maximum errors are recorded and compared to those in other method from literature.

Keywords:
Sixth order boundary value problems, chebyshev polynomials, block methods

Article Details

How to Cite
O., O. O., A., A. R., & I., M. M. (2020). Boundary Value Method for Direct Solution of Sixth-Order Boundary Value Problems. Asian Research Journal of Mathematics, 16(8), 1-15. https://doi.org/10.9734/arjom/2020/v16i830203
Section
Original Research Article

References

Noor MA, Mohyud-Din ST. Homotopy perturbation method for solving sixth-order boundary value problems, Computers and Mathematics with Applications. 2008;55:2953-2972.

Toomore J, Zahn JP, Latour J, Spiegel EA. Stellar convection theory II: Single-mode study of the secong convection zone in A-type stars”, Astrophys. J. 1976;207:545-563.

Agarwal RP. Boundary value problems for higher order differential equations, World scientific, Singapore; 1986.

Twizell EH. Numerical methods for sixth-order boundary value problems”, in: Numerical Mathematics, Singapore, 1988, in: International Series of Numer. Math., vol. 86, Birkhauser, Basel. 1988;495-506.

He JH. Homotopy perturbation method for solving boundary value problems, Phys. Lett. Avol. 2006;350:87-88.

Wazwaz AM. The numerical solution of sixth order boundary value problems by the modified decomposition method, Appl. Math. Comput. 2001;118:311-325.

Al-Hayani W. Adomian decomposition method with Greens function for sixth-order boundary value problems. Computers and Mathematics with Applications. 2011;61:1567-1575.

He JH. Variational approach to the sixth order boundary value problems, Appl. Math. Comput. 2003;143:235-236.

Qasem M, Al-Mdallal I. Muhammed Syam. The Chebyshev collocation-path following method for solving sixth-order Sturm-Liouville problems. Applied Mathematics and Computation. 2014;232: 391-398.

Khalid A, Naeem MN, Agarwal P, Ghaffar A, Ullah Z, Jain S. Numerical approximation for the solution of linear sixth order boundary value problems by cubic B-spline”, Springer Advances in Difference Equations. 2019:492.

Available:https://doi.org/10.1186/s13662-019-2385-9

Kolawole Fasasi1 M, Olaide Adesanya A, Momoh AA, Modebei MI. A new block numerical Integrator for the solving y’’= f(x, y, y′)”, Inter J. Pure and Appl. Math. 2014;92(3):421- 432.

Awoyemi DO. A P-stable linear multistep method for solving general third order ordinary differential equations, Intern. J. Comput. Math. 2003;80(8):987-993.

Brugnano L, Trigiante D. Convergence and stability of boundary value methods for ordinary differential equations. Journal of Computational and Applied Mathematicsvol. 1996;66:97-109.

Jator SN. Numerical integrators for fourth order initial and boundary value problems. Inter. J. Pure and Appl. Math. 2008;47(4):563-576.

Jator SN, Li J. An algorithm for second order initial and boundary value problems with an automatic error estimate based on a third derivative method. Numerical Algorithms. 2012;59:333-346.

Lambert JD. Computational methods in ordinary differential equations, New York, John; 1973.

Hoskins WD, Ponzo PJ. Some properties of a class of band matrices. Mathematics of Computation. 1972;26:118.

Khan A, Khandelwal P. Solution of non-linear sixth-order two point boundary-value problems Using parametric septic splines. Inter. J. Nonlinear Sc. 2011;12(2):184-195.

Khan A, Sultana T. Parametric quintic spline solution for sixth order two point boundary value problems”. Published by Faculty of Sciences and Mathematics, University of Nis, Serbia Filomatvol. 2012;26(6):1233-1245.

Siddiqi SS, Akram G. Septic spline solutions of sixth-order boundary value problems. Journal of Computational and Applied Mathematics. 2008;215:288–301.

Khandelwal P, Sultana T. Parametric septic splines approach for the solution of linear sixth-order two-point boundary value problems. Applied Mathematics and Computation. 2019;6856-6867.